Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 236, NWS Kansas City, MO

August 28, 20086 counties in Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 28, 2008, 4:15 PM CDT for 6 counties in Missouri. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2008, 4:15 PM CDT (21:15 UTC)
Expired
Aug 28, 2008, 5:00 PM CDT
In force
45 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Mercer County, MO

The radar

The Pleasant Hill radar (KEAX), 156 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 4:40 PM CDTTSTM WND GST 60Coffey, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 28, 3:22 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1477 J/kg
Mixed-layer CIN
-267 J/kg
Mixed-layer LCL
1416 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 282115
SVREAX
MOC061-063-075-079-081-129-282200-
/O.NEW.KEAX.SV.W.0236.080828T2115Z-080828T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
415 PM CDT THU AUG 28 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI
  NORTHERN DEKALB COUNTY IN NORTHWEST MISSOURI
  SOUTHEASTERN GENTRY COUNTY IN NORTHWEST MISSOURI
  NORTHWESTERN GRUNDY COUNTY IN NORTH CENTRAL MISSOURI
  HARRISON COUNTY IN NORTH CENTRAL MISSOURI
  SOUTHWESTERN MERCER COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 500 PM CDT

* AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF NEW HAMPTON
  TO ALBANY TO KING CITY...AND MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RIDGEWAY AND BETHANY BY 430 PM CDT.
  PATTONSBURG BY 435 PM CDT.
  GILMAN CITY BY 450 PM CDT.
  PRINCETON BY 500 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
FAIRPORT...MCFALL...SANTA ROSA...MOUNT MORIAH...COFFEY...JAMESON...
MODENA...BRIMSON AND MILL GROVE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 4044 9349 4022 9364 3995 9392 3995 9462
      3997 9462 4021 9429 4043 9417
TIME...MOT...LOC 2114Z 270DEG 34KT 4041 9413 4024 9423
          4005 9442

$$

DB
1 follow-up statement
000 
WWUS53 KEAX 282124
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
424 PM CDT THU AUG 28 2008

MOC061-063-075-079-081-129-282200-
/O.CON.KEAX.SV.W.0236.000000T0000Z-080828T2200Z/
DEKALB MO-DAVIESS MO-GRUNDY MO-GENTRY MO-HARRISON MO-MERCER MO-
424 PM CDT THU AUG 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MERCER...HARRISON...SOUTHEASTERN GENTRY...NORTHWESTERN GRUNDY...
NORTHERN DAVIESS AND NORTHERN DEKALB COUNTIES UNTIL 500 PM CDT...

AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
EAGLEVILLE TO NEW HAMPTON TO 8 MILES EAST OF KING CITY...MOVING EAST
AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RIDGEWAY AND BETHANY BY 430 PM CDT.
  PATTONSBURG BY 435 PM CDT.
  GILMAN CITY BY 450 PM CDT.
  PRINCETON BY 500 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
SANTA ROSA...MOUNT MORIAH...COFFEY...JAMESON...MODENA...BRIMSON AND
MILL GROVE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 4044 9349 4022 9364 3995 9392 3995 9462
      3997 9462 4021 9429 4043 9417
TIME...MOT...LOC 2124Z 270DEG 34KT 4041 9401 4024 9411
          4005 9430

$$

DB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:05 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Aug 28, 3:05 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
305 PM CDT THU AUG 28 2008

.DISCUSSION...
SHORT RANGE (TONIGHT THROUGH SATURDAY NIGHT)...

SEE PREVIOUS DISCUSSION BELOW FOR MESOSCALE DISCUSSION ABOUT SEVERE
POTENTIAL TONIGHT. ONE ADDITIONAL CONCERN WILL BE WITH THE POST
FRONTAL DEVELOPMENT OF STORMS...ALREADY OCCURRING IN SOUTHEAST
NEBRASKA. THIS CONVECTION IS TIED MORE TO THE 700 MB LAYER...WHICH
SHOULD GRADUALLY SLIDE TO THE SOUTH THIS EVENING WITH THE 700 MB
SHORT WAVE. THIS MAY BECOME MARGINALLY SEVERE WITH LARGE HAIL AS
ELEVATED CAPES OF 1500 TO 2000 J/KG EXIST AT THIS POINT IN THE AREA.

DUE TO THE POST FRONTAL POTENTIAL...WILL PULL CHANCE POPS A LITTLE
FURTHER NORTH FOR THE EVENING HOURS. WILL RAISE POPS TO LIKELY
CATEGORIES IN THE SOUTH TO COVER DEVELOPMENT AHEAD OF THE COLD
FRONT. EVEN AFTER MIDNIGHT WILL KEEP SLIGHT CHANCE POPS GOING IN
SOUTHERN HALF OF THE FORECAST AREA. NAM SHOWING SOME WEAK ISENTROPIC
LIFT CONTINUING AFTER MIDNIGHT ON THE 305KT SURFACE UNTIL AFTER 09Z.

FOR FRIDAY...WILL KEEP DRY FORECAST GOING...ALTHOUGH NAM SHOWING
POTENTIAL OF CONVECTION IN SOUTHEAST KANSAS AND SOUTHWEST
MISSOURI...THAT COULD BUILD AS FAR NORTH AS THE EXTREME SOUTHWEST
PORTIONS OF THE FORECAST AREA. GFS KEEPS CONVECTION FURTHER TO THE
SOUTH...SO WILL NOT CHANGE THE GOING FORECAST...BUT SOMETHING TO BE
WATCHED.

MUCH DRIER DEWPOINTS THAT ARE SHOWING UP OVER NEBRASKA AT THIS
TIME...SHOULD BE ABLE TO PUSH INTO NORTHWEST MISSOURI LATE
TONIGHT...BUT BIG QUESTION ON HOW FAR SOUTH AND EAST THIS DRY AIR
CAN MAKE IT.  WILL FOLLOW THE NAM LEAD ON BRINGING THIS DRIER AIR
INTO NORTHWEST MISSOURI LATE THIS EVENING...SPREADING IT FURTHER TO
THE EAST OVERNIGHT...BUT DOUBT WE WILL SEE MUCH PUSH TO THE SOUTH OF
THE MISSOURI RIVER...AS CORE OF SURFACE HIGH MOVES ACROSS SOUTHERN
IOWA AND NORTHERN MISSOURI ON FRIDAY...THEN EAST INTO ILLINOIS BY
SATURDAY MORNING.

FOR TEMPERATURES...GIVEN READINGS THAT ARE OCCURRING BEHIND THE COLD
FRONT TODAY...WILL GO SLIGHTLY ON THE COOL SIDE OF GUIDANCE FOR
HIGHS ON FRIDAY. THEN WITH AN EXPECTED COOL START SATURDAY MORNING
AND STILL EAST TO SOUTHEAST WINDS...WILL ALSO GO SLIGHTLY BELOW
GUIDANCE FOR SATURDAY.

PC

MEDIUM RANGE (SUN-THU)...

CONTINUITY RULES THE FIRST HALF OF THE MEDIUM RANGE PORTION OF THE
FORECAST AS SFC RIDGING IS EXPECTED TO CONTINUE TO HAVE A STRONG
INFLUENCE ON THE REGION FOR SUNDAY AND MONDAY.  HAVE MADE ONLY
SUBTLE ADJUSTMENTS TO TEMPERATURES BOTH DAYS...AS H850 TEMPERATURES
AROUND 20C WITH COINCIDING MIXING LEVELS SHOULD PRODUCE READINGS IN
THE MIDDLE TO UPR 80S IN MOST LOCATIONS.

IN THE SECOND HALF OF THE MEDIUM RANGE /TUE-THU/ SOME UNCERTAINTY
STILL REMAINS WITH REGARDS TO THE TRACK AND EVOLUTION OF HURRICANE
GUSTAV.  THE ECMWF...WHILE MAYBE NOT THE PERFECT SOLUTION...STILL
HAS A BETTER GRIP ON GUSTAV AND THE POSSIBLE EFFECTS ON THE LONG
WAVE PATTERN OVER THE CONUS.  FEEL THAT NEXT UPR TROUGH CROSSING THE
ROCKIES MON NIGHT/TUESDAY WILL SLOW SOMEWHAT...PUSHING A SFC COLD
FRONT TOWARDS THE CWA TUESDAY NIGHT.  THEN THE REAL QUESTIONS BEGIN
WITH HOW GUSTAV WILL TRACK ONCE IT ARRIVES ONTO THE MAINLAND.  THE
ECMWF IS DRIVING THIS SYSTEM TOO FAR WEST...WHILE THE GFS APPEARS TO
SHEAR OUT THE DISTURBANCE WHICH IS A SOLUTION THAT IS COMPLETELY
DISREGARDED AT THIS POINT.  REGARDLESS...HIGHEST CHANCE FOR PRECIP
APPEARS TO ARRIVE IN THE WEDNESDAY THROUGH THURSDAY TIMEFRAME...THUS
HAVE INCREASED POPS IN THIS TIME PERIOD.  DEPENDING ON THE TRACK OF
THE TROPICAL SYSTEM...THIS FRONT MAY STALL OUT NEAR THE CWA FOR THE
END OF THE WEEK PROVIDING COOLER TEMPERATURES AND INCREASED PRECIP
CHANCES...ESPECIALLY OVER THE EASTERN HALF OF THE CWA.

DUX

&&

.PREV DISCUSSION...

/1152 AM CDT THU AUG 28 2008/
SHORTWAVE IN ERN IA CONTINUED TO PROGRESS EAST WITH 2-3MB PRESSURE
RISES IN ERN NEB/WRN IA DRIVING THE COLD FRONT IN XTRM NWRN MO SE AT
10-20 MPH. MORNING UPPER AIR DEPICTS MODERATELY STEEP LAPSE RATES
BETWEEN 700-500MB WITH THE SC/ACCAS IN WCNTRL AND CNTRL GIVING A HINT
OF THE POTENTIAL INSTABILITY FOR THIS AFTN. PROFILERS AS WELL AS
MORNING UPPER AIR ALSO DEPICTS THAT THE STRONGEST H7-H3 WIND FIELDS
WILL NOT BE JUXTAPOSITION ALONG THE FRONT THIS AFTERNOON...REMAINING
WELL NORTH INTO NEBRASKA...IOWA AND XTRM NWRN MO LATE THIS AFTERNOON.

HAVE GENERALLY FOLLOWED THE LATEST 12Z NAM IN THE EVOLUTION OF THE
CONVECTIVE EVENT FOR THIS AFTERNOON AND EARLY TNGT. MODEL SOUNDINGS
SUGGEST THAT SBCAPES WILL RISE TO AROUND 3500-4000 J/KG BY LATE THIS
AFTERNOON...ALONG AND AHEAD OF THE FRONT WHICH SHOULD MOVE SOUTHEAST
TO A UNIONVILLE TO KCI LINE BY 21Z. AS PER MODEL
SOUNDINGS...SUFFICIENT HEATING JUST AHEAD OF THE BOUNDARY SHOULD
BREAK THE STRONG 800MB CAPPING INVERSION...FIRST ACROSS THE NERN CWA
AROUND 20Z...THEN WCNTRL MO BTWN 20-22Z.

WIND PROFILES WILL BE GENERALLY UNIDIRECTIONAL AHEAD OF THE BOUNDARY
WITH SFC-3KM SHEAR VALUES NR 20KTS WITH SFC-6KM SHEAR AROUND 25-30
KNOTS. THE STG INSTABILITY ALONG WITH MARGINAL SFC-3KM SHEAR WILL
LIKELY BE SUFFICIENT FOR A MODEST SQUALL LINE DEVELOPMENT BY 00Z TO
02Z WITH A SE MOVEMENT AROUND 15-25 KNOTS. INITIALLY THE CONVECTION
WILL BE SCT TO BKN DURING THE LATE AFTN HOURS.

GIVEN THE DRIER AIR UPSTREAM FROM 800 MB THROUGH 500 MB...DCAPE
VALUES MAY EXCEED 1000 J/KG...INCREASING THE THREAT OF STRONG
STRAIGHT LINE WINDS. UNIDIRECTIONAL WIND PROFILES DO NOT FAVOR
TORNADIC DEVELOPMENT. HOWEVER...GIVEN THE STG INSTABILITY...LARGE
HAIL IS PSBL.

GIVEN THE PROJECTED MOVEMENT OF THE CDFNT...THE LINE OF CONVECTION
SHOULD MOVE OUT OF THE CWA BTWN 03-06Z.

DB

&&

.AVIATION...
/1152 AM CDT THU AUG 28 2008/
FOR THE 18Z TAFS...CONCERN IS THE TIMING AND CONVECTIVE THREATS ALONG
A CDFNT MVG THROUGH XTRM NWRN MO. THE FRONT SHOULD MOVE THROUGH KSTJ
AROUND 19Z TO 20Z...LIKELY TOO SOON TO DEVELOP ANY CONVECTION ALONG
THE BOUNDARY. WILL HOLD A MENTION OF A CB AT THIS TIME FRAME DUE TO
PROXIMITY OF CONVECTION LIKELY TO BE TO THE SOUTH. FURTHER SOUTH...AT
KCI AND KMKC...THE CONVECTIVE THREAT IS HIGHER AS THE FRONT MOVES
THROUGH THESE TERMINALS BETWEEN 21-23Z. THE LATER TIMING WILL ALLOW
FOR A MUCH HIGHER THREAT OF CONVECTION AS CONVECTIVE TEMPERATURES
ARE REACHED. ONCE CONVECTIVE TEMPERATURE IS REACH NEAR THE
BOUNDARY...THE CONVECTION WILL DEVELOP QUICKLY AND BECOME QUITE
STRONG...PSBLY CONTAINING HAIL AND STRONG GUSTY WINDS. THE THREAT OF
CONVECTION WILL BE LIMITED TO 1 TO 2 HOURS AS THE FRONT MOVES
THROUGH THE TERMINALS. WILL FINE TUNE TIMING AS THE AFTN PROGRESSES.

WINDS WILL BECOME LIGHT NORTH TO NORTHEAST BEHIND THE FRONT WITH A
SMALL CHC OF VFR SHOWERS AFTER MIDNIGHT.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Aug 28, 3:30 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
330 PM CDT THU AUG 28 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-291800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
330 PM CDT THU AUG 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT HAS MOVED TO A LINE FROM EAST CENTRAL KANSAS THROUGH
NORTHEAST MISSOURI THIS AFTERNOON...THOUGH THE ATMOSPHERE BEHIND THE
FRONT STILL REMAINS UNSTABLE...AND SUPPORTIVE FOR SEVERE
THUNDERSTORM DEVELOPMENT.

THUNDERSTORMS THAT HAVE DEVELOPED ACROSS FAR NORTHWEST MISSOURI WERE
SLIGHTLY ELEVATED IN NATURE...THOUGH WERE CAPABLE OF PRODUCING
MARGINALLY SEVERE HAIL. AS THESE STORMS MOVE SOUTH...AND ADDITIONAL
STORMS FORM ALONG AND NEAR A ST JOSEPH TO PRINCETON LINE...SEVERE
HAIL AND WIND WILL BECOME MORE LIKELY.

THIS ACTIVITY WILL AFFECT AREAS NORTH OF THE MISSOURI RIVER THIS
AFTERNOON AND EARLY EVENING...WHILE PUSHING SOUTH OF THE MISSOURI
RIVER THROUGH THE EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY. AT
THIS TIME...IT IS TOO EARLY TO DETERMINE WHETHER ANY STORMS WILL BE
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED ACROSS THE AREA FOR THE REMAINDER OF
THIS AFTERNOON AND EVENING.

DB/21

In the hours before

Special weather statement, Aug 28, 2:55 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
255 PM CDT THU AUG 28 2008

MOZ001-002-282045-
ATCHISON-NODAWAY-
255 PM CDT THU AUG 28 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN ATCHISON AND
NORTHWESTERN NODAWAY COUNTIES UNTIL 345 PM CDT...

AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TARKIO...MOVING EAST AT 40 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  BURLINGTON JUNCTION BY 315 PM CDT.

THE TOWNS OF WESTBORO...ELMO AND CLEARMONT ARE ALSO IN THE PATH OF
THIS STORM.

DB
Special weather statement, Aug 28, 3:28 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
328 PM CDT THU AUG 28 2008

MOZ002>004-282100-
GENTRY-NODAWAY-WORTH-
328 PM CDT THU AUG 28 2008

...SIGNIFICANT WEATHER ALERT FOR EASTERN NODAWAY...NORTHWESTERN
GENTRY AND SOUTHWESTERN WORTH COUNTIES UNTIL 400 PM CDT...

AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
HOPKINS TO 5 MILES NORTH OF MARYVILLE TO MARYVILLE...MOVING SOUTHEAST
AT 45 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

DB
Special weather statement, Aug 28, 3:52 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
352 PM CDT THU AUG 28 2008

MOZ001-002-011-282115-
ATCHISON-HOLT-NODAWAY-
352 PM CDT THU AUG 28 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHERN HOLT...SOUTHEASTERN
ATCHISON AND SOUTHWESTERN NODAWAY COUNTIES UNTIL 415 PM CDT...

AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF CRAIG...OR 14 MILES
NORTHWEST OF MOUND CITY...MOVING EAST AT 40 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  MOUND CITY BY 405 PM CDT.
  MAITLAND BY 415 PM CDT.

THE TOWNS OF CORNING AND BIGELOW ARE ALSO IN THE PATH OF THIS STORM.

DB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 4:46 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Linn, Livingston, Sullivan38 min
Aug 28, 4:57 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Caldwell, Clinton, Daviess, DeKalb and 1 more48 min
Aug 28, 5:43 PM CDTSevere Thunderstorm WarningEAXAdair, Chariton, Linn, Livingston, Macon, Sullivan47 min
Aug 28, 6:01 PM CDTSevere Thunderstorm WarningEAXJackson44 min
Aug 28, 6:08 PM CDTSevere Thunderstorm WarningEAXAdair, Macon52 min
Aug 28, 6:21 PM CDTSevere Thunderstorm WarningEAXJackson, Johnson, Lafayette39 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.